Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 96, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 8, 2015, 11:43 AM CDT for Dade County, Dallas County, Polk County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2015, 11:43 AM CDT (16:43 UTC)
- Expired
- Sep 8, 2015, 4:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dade County, MO, Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 31 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
208
WGUS53 KSGF 081643
FFWSGF
MOC057-059-167-082130-
/O.NEW.KSGF.FF.W.0096.150908T1643Z-150908T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT TUE SEP 8 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
DADE COUNTY IN SOUTHWESTERN MISSOURI...
POLK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 430 PM CDT
* AT 1135 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. A LINE OF THUNDERSTORMS IS MOVING NORTHEAST
FROM LOCKWOOD TO BOLIVAR TO BUFFALO MISSOURI. RAINFALL RATES ARE VERY
HIGH WITH THESE STORMS AND WITH THEM TRACKING IN A LINE WILL RESULT
MUTIPLE STORMS TRACKING OVER THE SAME LOCATIONS.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
BOLIVAR... BUFFALO...
GREENFIELD... LOCKWOOD...
DADEVILLE... HALFWAY...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H JUST NORTH OF PLEASANT HOPE...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR...
AND ROUTE W AT TURKEY CREEK JUST WEST OF EUDORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3730 9406 3758 9406 3757 9362 3774 9361
3784 9286 3749 9285 3749 9307 3743 9362
3732 9362 3730 9370
$$
WISE2 follow-up statements
723
WGUS73 KSGF 081825
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT TUE SEP 8 2015
MOC057-059-167-082130-
/O.CON.KSGF.FF.W.0096.000000T0000Z-150908T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS MO-DADE MO-POLK MO-
125 PM CDT TUE SEP 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
DALLAS...DADE AND POLK COUNTIES...
AT 123 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. AN AREA OF
SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS
THE WARNED AREA THROUGH THE REMINDER OF THE AFTERNOON HOURS.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H JUST NORTH OF PLEASANT HOPE...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR...
AND ROUTE W AT TURKEY CREEK JUST WEST OF EUDORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3730 9406 3758 9406 3757 9362 3774 9361
3784 9286 3749 9285 3749 9307 3743 9362
3732 9362 3730 9370
$$
WISE783
WGUS73 KSGF 082127
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT TUE SEP 8 2015
MOC057-059-167-082136-
/O.EXP.KSGF.FF.W.0096.000000T0000Z-150908T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS MO-DADE MO-POLK MO-
427 PM CDT TUE SEP 8 2015
...THE FLASH FLOOD WARNING FOR DALLAS...DADE AND POLK COUNTIES WILL
EXPIRE AT 430 PM CDT...
THE HEAVY RAIN HAS ENDED FOR NOW...AND FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. ADDITIONAL RAINFALL
IS EXPECTED THROUGH TONIGHT...WHICH COULD POSE A RISK FOR ADDITIONAL
FLASH FLOODING. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3730 9406 3758 9406 3757 9362 3774 9361
3784 9286 3749 9285 3749 9307 3743 9362
3732 9362 3730 9370
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 11:37 AM CDT, 6 minutes earlier.
Area forecast discussion, Sep 8, 11:37 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1137 AM CDT TUE SEP 8 2015 .MESOSCALE DISCUSSION... Issued at 1110 AM CDT TUE SEP 08 2015 A very tropical airmass exists across the Ozarks and Southeast Kansas late this morning. 12Z Upper air sounding measured 1.92 inches of precipitable water. This is nearly 150% of normal. An area of showers and thunderstorms has persisted this morning across all but south central Missouri. These storms are occuring interacting with some weak elevated instability combined with a weakening low level jet. These storms are very efficient rainfall producers with 1 hour rainfall rates of 1-3 inches an hour. Flash Flood Guidance values are relatively high due to dry weather as of late however there could be some localized flooding due to the efficiency of this rainfall. Wind Shear throughout the atmosphere in currently weak which has precluded any severe thunderstorms so far. The surface cold front extends far back from NW Missouri into Central Kansas. There are some breaks in the clouds in spots across SW Missouri into SE Kansas. Short term model guidance is suggesting that the current activity should continue through the early afternoon hours. Other showers and thunderstorms will likely develop along the cold front later this afternoon and continue into the evening hours. There will continue to be some brief breaks in the clouds in spots which will allow instability to increase this afternoon. However better wind shear values will remain displaced from the front further to the north, therefore the risk of severe thunderstorms at this point still seems marginal. && .UPDATE... Issued at 0624 AM CDT TUE SEP 08 2015 Have made some short term updates this morning to increase PoPs over the western half or so of the forecast area. The southeastern edge of the low level jet appears to have generated enough lift to result in scattered thunderstorms over this region. This LLJ initiated activity may wane for a few hours later this morning, before convection again picks up ahead of the front. && .SHORT TERM...(Today and Tonight) Issued at 0320 AM CDT TUE SEP 08 2015 An upper level trough of low pressure will move east across the northern and central Plains from today into tonight. This trough will drive a cold front southeast into central Missouri and southeastern Kansas this afternoon. Showers and thunderstorms are expected to develop ahead of this feature and spread southeast towards the I-44 corridor from late this morning into this afternoon. Showers and thunderstorms will then remain a good likelihood into tonight ahead of that front, but the southeastward progression and timing of storms is more in question. It is quite possible that convective outflow becomes dominant and keeps the storms progressing at a slow, but steady clip to the southeast. Many of the high resolution convective allowing models (CAMs) indicate this. On the other hand, global models indicate more in the way of lingering precipitation throughout the night as the 850 mb front will be slow to move through the area. At this time, we have leaned slightly towards a quicker progression of showers and thunderstorms from this afternoon into tonight. Even with that, locally heavy rainfall will still be a good bet with some locations receiving a solid 1-2" of rainfall. As for hazards potential, the prospects for severe storms look rather limited today and this evening given a lack of deep layer and low level shear. Moderate amounts of instability may still amount to a few strong to severe storms on a more local level. We will have to watch for a localized flooding risk if we get any training of storms. One other lower-end threat will be the potential for fog late tonight if storms and clouds are quick enough to clear across central Missouri. We have not included fog in the forecast quite yet, but this concern will be passed along to incoming shifts. Temperatures today and tonight will be highly dependent on clouds and convective coverage. We did not stray too far from a model consensus approach given these uncertainties. .LONG TERM...(Wednesday through Monday) Issued at 0320 AM CDT TUE SEP 08 2015 That 850 mb front will then slowly move southeast across the remainder of the Missouri Ozarks on Wednesday. Showers and thunderstorms will remain possible along and ahead of this feature, but will begin to end from northwest to southeast throughout the day. Temperatures will be cooler behind that front and given the precipitation and clouds. The coolest temperatures may actually be across south- central Missouri on Wednesday where precipitation and clouds will persist the longest. Highs may not reach the 80 degree mark across this area. A lingering shower or thunderstorm will then remain possible across southern Missouri Wednesday evening, otherwise a quiet Wednesday night is expected. We may have to again watch for fog potential. After a dry Thursday, models continue to advertise short wave energy digging southeast across the region Thursday night and Friday. This wave will drive another cold front south through the area from later Friday into Friday night. Showers and perhaps a thunderstorm will be possible with this feature. An even cooler and drier air mass will then filter into the area behind that front and will lead to a fantastic weekend. Dry weather can be expected with highs from the upper 60s to middle 70s. Low temperatures will range from the upper 40s to middle 50s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 0624 AM CDT TUE SEP 08 2015 It looks to be a rather messy next 24 hours or so for the terminals, as multiple rounds of showers/thunderstorms move through the area. Outside of convection, VFR should prevail, but expect MVFR or even IFR within TSRA. Convection will continue on a periodic basis through much of the evening and the night, and have continued with prevailing TSRA through the overnight hours. Southwest winds should be fairly gusty today ahead of the approaching front, with additional, higher gusts in and around convection. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Burchfield UPDATE...Boxell SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Boxell
Hazardous weather outlook, Sep 8, 10:01 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1001 AM CDT TUE SEP 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091515- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1001 AM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING OVER PARTS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY...HOWEVER VERY HEAVY RAIN WILL OCCUR WITH THESE STORMS WITH SOME LOCALIZED FLOODING POSSIBLE. ADDITIONAL THUNDERSTORM DEVELOPMENT IS THEN EXPECTED THIS AFTERNOON AS A COLD FRONT BEGINS TO APPROACH THE REGION. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THERE IS A LIMITED RISK FOR FLOODING IN AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT FOR FLOODING WOULD MAINLY BE CONFINED TO LOW WATER CROSSINGS WHICH TYPICALLY FLOOD. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL ALSO BE POSSIBLE FROM THIS AFTERNOON INTO THIS EVENING WITH HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS TO 60 MPH THE MAIN POTENTIAL SEVERE WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON WEDNESDAY AS THAT FRONT MOVES SOUTHEAST ACROSS THE REMAINDER OF THE MISSOURI OZARKS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE PRIMARY POTENTIAL HAZARDS. A FEW THUNDERSTORMS WILL THEN BE POSSIBLE ON FRIDAY AS ANOTHER COLD FRONT MOVES SOUTHEAST THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:59 PM CDT | River Flood Warning | SGF | Vernon | 61 hr |
| Sep 8, 12:45 PM CDT | Areal Flood Advisory | SGF | Greene | 4 hr |
| Sep 8, 2:21 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Sep 8, 3:43 PM CDT | Flash Flood Warning | SGF | McDonald | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.